Texas, 2015

High Wind in Texas, November 11, 2015

November 11, 2015 · NWS MAF · 3 events in 1 county or zone

Plains resulted in strong winds in the Guadalupe Mountains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A strong upper trough moving from the Four Corners to the central U.S.Plains resulted in strong winds in the Guadalupe Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 10, 9:33 PM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 10, 9:33 PM MST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1033 PM CST TUE NOV 10 2015

.AVIATION...
06Z TAF issuance
Westerly winds will pick up later this morning as a strong storm
system lifts into the Plains. Expect wind gust to reach near 30
kts by midday. Winds will quickly decrease by sunset. VFR
conditions are expected through the period.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 2 PM MST Wednesday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
     Mountains of Eddy County.

     Freeze Watch from Wednesday evening through late Wednesday night
     FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe
     Mountains of Eddy County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...High Wind Warning until 2 PM MST Wednesday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains.

     Freeze Watch from Wednesday evening through Thursday morning FOR
     THE FOLLOWING ZONES... Andrews...Davis/Apache Mountains
     Area...Gaines...Guadalupe Mountains...Loving...Marfa
     Plateau...Reeves County and Upper Trans Pecos...Van Horn
     and Highway 54 Corridor...Ward...Winkler.

     Wind Advisory until 3 PM CST Wednesday FOR THE FOLLOWING ZONES...
      Van Horn and Highway 54 Corridor.

&&

29
Hazardous weather outlook, Nov 10, 1:44 PM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CST TUE NOV 10 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-112045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
244 PM CST TUE NOV 10 2015 /144 PM MST TUE NOV 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
BEGINNING TONIGHT...WHERE STRONG WINDS 40 TO 55 MPH SUSTAINED
WITH GUSTS TO 70 MPH OR GREATER ARE EXPECTED.

WIND ADVISORY IS IN EFFECT FOR VAN HORN AND HIGHWAY 54 CORRIDOR
LATE TONIGHT FOR WEST WINDS 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THROUGH WEDNESDAY AFTERNOON FOR SUSTAINED WINDS OF 40 TO 55 MPH
WITH GUSTS TO 70 MPH OR GREATER.

WIND ADVISORY IS IN EFFECT FOR VAN HORN AND HIGHWAY 54 CORRIDOR
THROUGH WEDNESDAY AFTERNOON FOR WEST WINDS 25 TO 35 MPH AND HIGHER
GUSTS.

DRY AND WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP
AREAWIDE WEDNESDAY WITH NEAR CRITICAL FIRE WEATHER FAVORED ACROSS
SOUTHEAST NEW MEXICO, THE LOWER ELEVATIONS OF THE TRANS PECOS AND
PARTS OF THE PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Event by event

3 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
November 11, 1:00 AM MST to 12:00 PM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
RAWS

High Wind, Guadalupe Mountains of Culberson County

When
November 11, 3:51 AM MST to 8:51 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS

High Wind, Guadalupe Mountains of Culberson County

When
November 11, 6:00 AM MST to 8:00 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
RAWS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602039, 602041, 602040.